Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 174, NWS Wichita, KS

July 18, 2015Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 18, 2015, 5:31 PM CDT for Reno County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 5:31 PM CDT (22:31 UTC)
Expired
Jul 18, 2015, 6:15 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

County Reno County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
2333 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WUUS53 KICT 182231
SVRICT
KSC155-182315-
/O.NEW.KICT.SV.W.0174.150718T2231Z-150718T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
531 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEVNA...OR
  10 MILES EAST OF ZENITH...MOVING NORTHEAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PARTRIDGE...PLEVNA...ABBYVILLE AND LANGDON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3808 9806 3785 9806 3784 9832 3794 9836
      3806 9826
TIME...MOT...LOC 2231Z 234DEG 12KT 3791 9830 

HAIL...1.50IN
WIND...70MPH
 
$$

HOWERTON
4 follow-up statements
209 
WWUS53 KICT 182239
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
539 PM CDT SAT JUL 18 2015

KSC155-182315-
/O.CON.KICT.SV.W.0174.000000T0000Z-150718T2315Z/
RENO KS-
539 PM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN RENO COUNTY...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEVNA...OR 12
MILES EAST OF ZENITH...MOVING NORTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ARLINGTON...PARTRIDGE...PLEVNA...ABBYVILLE AND LANGDON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3808 9806 3785 9806 3784 9832 3794 9835
      3806 9824
TIME...MOT...LOC 2238Z 245DEG 12KT 3793 9826 

HAIL...1.75IN
WIND...70MPH
 
$$

HOWERTON
220 
WWUS53 KICT 182254
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT SAT JUL 18 2015

KSC155-182315-
/O.CON.KICT.SV.W.0174.000000T0000Z-150718T2315Z/
RENO KS-
554 PM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL RENO COUNTY...

AT 554 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ABBYVILLE...OR
15 MILES SOUTHWEST OF NICKERSON...MOVING NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARLINGTON...PARTRIDGE AND ABBYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3808 9806 3788 9806 3789 9825 3796 9829
      3806 9824
TIME...MOT...LOC 2254Z 245DEG 12KT 3795 9820 

HAIL...1.00IN
WIND...60MPH
 
$$

HOWERTON
416 
WWUS53 KICT 182301
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT SAT JUL 18 2015

KSC155-182315-
/O.CON.KICT.SV.W.0174.000000T0000Z-150718T2315Z/
RENO KS-
601 PM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL RENO COUNTY...

AT 601 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ABBYVILLE TO NEAR ARLINGTON...MOVING NORTHEAST AT
20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARLINGTON...PARTRIDGE AND ABBYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3808 9806 3790 9806 3790 9819 3796 9822
      3806 9823
TIME...MOT...LOC 2301Z 244DEG 17KT 3803 9817 3793 9814 

HAIL...1.00IN
WIND...60MPH
 
$$

HOWERTON
556 
WWUS53 KICT 182313
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT SAT JUL 18 2015

KSC155-182322-
/O.EXP.KICT.SV.W.0174.000000T0000Z-150718T2315Z/
RENO KS-
613 PM CDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RENO COUNTY WILL
EXPIRE AT 615 PM CDT...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER PENNY SIZED HAIL...GUSTY 
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WICHITA.

LAT...LON 3808 9806 3790 9806 3790 9819 3796 9822
      3806 9823
TIME...MOT...LOC 2310Z 234DEG 12KT 3803 9817 3793 9814 

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:03 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 18, 3:03 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
303 PM CDT SAT JUL 18 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 259 PM CDT SAT JUL 18 2015

INITIAL ISOLATED-WIDELY SCATTERED CONVECTIVE INITIATION IS EXPECTED
ROUGHLY 22Z-00Z...FROM SOUTHWEST KS THROUGH CENTRAL AND NORTHEAST
KS...ALONG A PRE-FRONTAL TROUGH AXIS AND WHERE THIS TROUGH
INTERSECTS THE COLD FRONT ACROSS NORTHEAST KANSAS. A FEW SMALL
STORM CLUSTERS MAY DEVELOP DURING THE EVENING IN THIS CONVERGENCE
ZONE...AIDED BY MOISTURE TRANSPORT VIA A 40 KNOT SOUTHERLY LOW-
LEVEL JET. FAIRLY STRONG INSTABILITY IS PROGGED ALONG THE PRE-
FRONTAL TROUGH IN OUR AREA...WITH EXTREME INSTABILITY ACROSS
NORTH-CENTRAL AND NORTHEAST KS. DEEP LAYER SHEAR IS WEAKER FURTHER
SOUTH AND STRONGER ACROSS NORTHERN/EASTERN KS.
NEVERTHELESS...VEERING DIRECTIONAL WIND PROFILES...STEEP LOW-MID
LEVEL LAPSE RATES...AND LARGE TEMPERATURE/DEWPOINT SPREADS IN THE
SUB-CLOUD LAYER...WILL SUPPORT A FEW STRONG TO SEVERE STORMS WITH
WIND/HAIL THREATS. A WEAK SHORTWAVE OVER UTAH IS PROGGED TO TOP
THE UPPER RIDGE...MOVING EASTWARD ACROSS THE CENTRAL PLAINS LATER
TONIGHT INTO SUNDAY. THEREFORE...ADDITIONAL CONVECTIVE CLUSTERS
MAY EVOLVE OVER THE HIGH PLAINS...AND PUSH EASTWARD ACROSS
NORTHERN KANSAS LATE TONIGHT INTO SUNDAY MORNING.

FAVORING 12Z/18TH NAM-WRF AND 00Z/18TH ECMWF...BY LATE SUNDAY
AFTERNOON...THE FRONT COULD STRETCH FROM CENTRAL MISSOURI...TO SOUTH
CENTRAL AND SOUTHWEST KANSAS. FRONTAL CONVERGENCE...DAYTIME
HEATING...AND MOISTURE POOLING JUST ON THE NORTH SIDE OF THE FRONTAL
ZONE...MAY LEAD TO ISOLATED-WIDELY SCATTERED STORM DEVELOPMENT VERY
LATE PM/EVE. A WEAK SOUTH-SOUTHWESTERLY LOW-LEVEL JET WILL DEVELOP
SUNDAY NIGHT WHICH SHOULD AID IN SUSTAINING FURTHER CONVECTIVE
DEVELOPMENT ALONG/NORTH OF THE FRONT...WITH HIGHEST CHANCES
ACROSS NORTHERN KS. A FEW SEVERE STORMS APPEAR LIKELY SUN
PM/EVE...GIVEN 2500-3500 J/KG MLCAPE AND 25-40 KT DEEP-LAYER
SHEAR VECTORS ALONG/JUST NORTH OF THE FRONT.

BASED ON THE EXPECTED FRONTAL POSITION SUNDAY PM...HEAT INDICES OF
104-107 ARE PROJECTED SOUTH OF THE FRONT AND WILL MAINTAIN
CURRENT HEAT ADVISORY HEADLINE IN AREAL EXTENT/TIMING.

THE POSITIVELY-TILTED TROUGH AXIS OVER THE NORTHWESTERN STATES...IS
PROGGED TO SWEEP EAST ACROSS THE NORTHERN/CENTRAL PLAINS SUNDAY
NIGHT-MONDAY...WHICH WILL PROVIDE A NEW SURGE ON THE FRONT...PUSHING
IT FURTHER SOUTHWARD...WITH THE FRONT STANDING A DECENT CHANCE TO
MAKE IT JUST SOUTH OF KANSAS BY 12Z TUESDAY BEFORE STALLING. STRONG-
SEVERE STORM CHANCES WILL CONTINUE WITH THE FRONT MOVING THROUGH
MONDAY-MONDAY NIGHT...AND FOR TUESDAY NEAR AND SOUTH OF THE OKLAHOMA
BORDER. MOISTURE TRANSPORT NORTH OF THE STALLED FRONT TUESDAY
NIGHT...SHOULD ALLOW STORM CHANCES OVERNIGHT WITH HIGHEST CHANCES
OVER OUR SOUTHERN/WESTERN COUNTIES...INTO THE CENTRAL HIGH
PLAINS.

SOME RELIEF FROM THE HEAT WILL SPREAD INTO CENTRAL KS INITIALLY
SUNDAY-MONDAY...AND OVER THE ENTIRE AREA FOR TUESDAY.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 259 PM CDT SAT JUL 18 2015

THE GFS AND ECMWF REMAIN CONSISTENT IN DEPICTING SHORTWAVE ENERGY
TOPPING THE UPPER RIDGE...AND PASSING ACROSS THE CENTRAL PLAINS
WEDNESDAY WHICH ACTS TO LIFT THE OLD FRONT NORTHEASTWARD AS A WARM
FRONT. THIS WILL PROVIDE A CHANCE OF THUNDERSTORMS WEDNESDAY INTO
WEDNESDAY NIGHT. THEN RAIN CHANCES SHOULD SHIFT NORTHEAST AWAY FROM
THE AREA LATER IN THE WEEK...AS MID-UPPER HEIGHTS RISE AND STRONG
LOW-LEVEL THERMAL RIDGE DEVELOPMENT OCCURS NORTHEASTWARD INTO
KANSAS. TEMPERATURES WEDNESDAY ARE PROGGED A COUPLE DEGREES BELOW
NORMAL...HOWEVER THE HEAT SHOULD RETURN FOR LATE IN THE WEEK.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1240 PM CDT SAT JUL 18 2015

FOR ICT-HUT-SLN-RSL-CNU...ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON-
EVENING ALONG A PRE-FRONTAL WIND SHIFT IN THE VICINITY OF SLN-
HUT-ICT. THE STRONGEST ACTIVITY WILL BE CAPABLE OF ISOLATED
OCCURRENCES OF SEVERE DOWNBURST WINDS AND LARGE HAIL...ALONG WITH
LOCALLY VERY HEAVY DOWNPOURS. FOR NOW ONLY INCLUDED VCTS AT SLN-
HUT-ICT. ACTIVITY SHOULD TEND TO WANE BY LATE EVENING...WITH
POSSIBLY AN ADDITIONAL CLUSTER OF THUNDERSTORMS AFFECTING RSL-SLN
AFTER MIDNIGHT...AS ACTIVITY ROLLS EAST OFF THE HIGH PLAINS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  96  75  93 /  20  20  30  30
HUTCHINSON      76  95  73  92 /  30  30  50  40
NEWTON          75  93  72  92 /  30  30  40  40
ELDORADO        76  96  74  93 /  20  30  30  40
WINFIELD-KWLD   76  98  75  94 /  10  20  20  30
RUSSELL         71  90  69  91 /  50  40  60  50
GREAT BEND      71  92  70  91 /  40  30  60  50
SALINA          74  91  72  91 /  40  40  60  50
MCPHERSON       75  93  72  91 /  30  40  60  40
COFFEYVILLE     76  96  75  94 /  10  20  20  20
CHANUTE         75  95  74  92 /  10  30  30  40
IOLA            75  94  73  91 /  20  40  40  40
PARSONS-KPPF    76  96  75  93 /  10  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ049-051>053-
068>072-083-092>096-098>100.

HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ091>096-
098>100.

&&
Hazardous weather outlook, Jul 18, 3:47 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT SAT JUL 18 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
347 PM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

DANGEROUS HEAT WILL PERSIST ACROSS MUCH OF THE AREA THIS
AFTERNOON AND EARLY EVENING...WITH HEAT INDICES OF 105 TO 108 DEGREES.
REFER TO THE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING FOR LOCATIONS NORTHWEST OF THE KANSAS
TURNPIKE...BUT GENERALLY SOUTHEAST OF A LINE EXTENDING FROM GREAT
BEND TO LINCOLN. A HANDFUL OF STRONG TO SEVERE STORMS ARE
POSSIBLE...CAPABLE OF HALF-DOLLAR SIZE HAIL...60 TO 70 MPH WINDS
AND LOCALLY VERY HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED MINOR
FLOODING. THE SEVERE THREAT SHOULD WANE LATE THIS EVENING.
ADDITIONAL THUNDERSTORM ACTIVITY MAY MOVE EAST INTO CENTRAL AND
NORTHERN KANSAS AFTER MIDNIGHT...WITH AN ATTENDANT THREAT OF GUSTY
WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL AFFECT SOUTHERN
KANSAS SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. SEE THE LATEST
HEAT ADVISORY FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ALONG A COLD FRONT
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH LOCATIONS ALONG AND
NORTH OF HIGHWAY 400 HAVING THE BEST CHANCE TO EXPERIENCE STORMS.
THE STRONGER STORMS SUNDAY AFTERNOON AND SUNDAY NIGHT WILL BE
CAPABLE OF 60 TO 70 MPH WINDS ALONG WITH HALF-DOLLAR SIZE HAIL.
HIGH RAINFALL RATES WILL ALSO BE POSSIBLE WITH STORMS SUNDAY AND
SUNDAY NIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING.

STORMS WILL REMAIN IN THE FORECAST FOR MONDAY THROUGH WEDNESDAY
NIGHT...WITH AT LEAST SOME STRONG STORMS POSSIBLE THROUGH THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 18, 5:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SAT JUL 18 2015

KSZ067-182245-
RENO KS-
515 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 513 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR PLEVNA...OR 11 MILES EAST OF ZENITH...MOVING NORTHEAST AT 20
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3796 9842 3813 9823 3807 9806 3786 9806
      3781 9830
TIME...MOT...LOC 2213Z 232DEG 19KT 3793 9829

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:42 PM CDTSpecial Weather StatementICTBarton48 min
Jul 17, 7:50 PM CDTSevere Thunderstorm WarningICTBarton25 min
Jul 17, 8:17 PM CDTAreal Flood WarningICTBarton13 hr
Jul 17, 8:21 PM CDTSpecial Weather StatementICTBarton39 min
Jul 17, 9:55 PM CDTSpecial Weather StatementICTSaline35 min
Jul 17, 10:29 PM CDTSpecial Weather StatementICTSaline61 min
Jul 18, 5:15 PM CDTSpecial Weather StatementICTReno30 min
Jul 18, 6:19 PM CDTSpecial Weather StatementICTMcPherson26 min
Jul 18, 6:25 PM CDTSpecial Weather StatementICTReno35 min
Jul 18, 6:25 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice35 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.